Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Recurrent Neuropathy Foot Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...coating of nerve fibers (myelin). This affects the transmission of pain signals to the brain. PN can be a minor nuisance or a disabling weakness. It is usually a feeling of pins and needles, burning, stiffness, or numbness in the feet and toes. It can also be tickling sensations, unexplained pain, or sensations that seem more intense than normal. PN symptoms can come and go. Serious PN can cause difficulty walking or standing. What...
Ask the Experts

Neuropathy in my feet?

I have been positive for 19 years and have had neuropathy in both legs since Feb 91.At one time Desipramine and Mexitil worked to help manage the pain along with Kadian.Currently I take 400 mg of Kadian for my leg pain with Dilaudid for breakthrough...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...to sort out since pxs are on numerous medications and may also have contributing conditions (such as diabetes or restless leg syndrome). I would inform your HIV specialist immediately so he/she can decide how to manage the discomfort and what... Read more »

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there Read more »

Initiating Treatment because of devloping neuropathy in feet

Dear Doctors. Thank you for the great work you all do on this site and giving the many of us in countries without ready access to expert opinions a forum to raise our questions. I seroconverted in December 2006 (best estimate). My current first...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post.If the diagnosis of peripheral neuropathy ("distal symmetric sensory neuropathy") is confirmed and there is no other compelling reason (like diabetes or syphilis) for Read more »

Neuropathy in the Feet

Please help. Is it possible that pain from neuropathy in the feet is so bad that it can lead a person to use crutches for a short period because it's too painful to walk? Your answer to my question is much appreciated. Thank you! P.S.Your site...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...infection, side effect of medications, or other medical conditions (diabetes, vitamin deficiencies, etc.). If you are having foot pain that severe in the setting of HIV +/- treatment you need to talk with your HIV specilists immediately. KH Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

...combinationof both may cause the damage to the peripheral nerves. PN happens when the communication between the nerves in the feet and/orhands to the brain and spinal cord become damaged. Like frayed wires that canspark or misfire, PN becomes a... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...emerging in people, even those taking antiviral medications. This includes conditions related to immune reconstitution inflammatory syndrome (IRIS, Fact Sheet 483 ). The Bottom Line HIV disease can cause a wide range of nervous system... Read more »
Test Positive Aware Network

Videx EC

...272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Videx is stopped, but can be painful and permanently debilitating if not treated in time. It... Read more »
Test Positive Aware Network

Zerit

...272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is stopped, but can be painful and permanently debilitating if not treated in time.... Read more »
Connect With Others

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

chili pepper good for neuropathy

Posted by Anonymous
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
...Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
...QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I DONT HAVE... Read more »